MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number DIS150
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
This complaint was created due to the receipt of medwatch report no.Mw5120455, in which a customer reported that the dis150, disposable marked spring tip guidewire, was being used on (b)(6) 2023 and ¿during egd procedure guidewire spring tip broke off during insertion, tip required retrieval, new guidewire used to complete procedure.No injury to patient noted¿.There was no report of delay, injury, medical intervention, or prolonged hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence has been provided therefore the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 14 reports, regarding 14 devices, for this device family and failure mode.During this same time frame 74,006 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised the following: the guidewire should not be advanced if resistance is met without determining the cause and taking remedial action.Carefully inspect the unit to verify that the sterile package of the product has not been damaged in shipment.Remove the guidewire from packaging and remove the tape attached to wire.Carefully inspect it for any damage that may have occurred during transit or handling.Guidewire is inserted through the biopsy channel of an endoscope with the spring tip to be located just past the esophogastric (e.G.) junction into the gastric cavity.The endoscope is then withdrawn.The guidewire should be monitored externally using markings as dental arch reference points before and during dilatation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of medwatch report no.Mw5120455, in which a customer reported that the dis150, disposable marked spring tip guidewire, was being used on 21jul2023 and ¿during egd procedure guidewire spring tip broke off during insertion, tip required retrieval, new guidewire used to complete procedure.No injury to patient noted¿.There was no report of delay, injury, medical intervention, or prolonged hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
DISPOSABLE MARKED SPRING TIP GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17732082
Report Number3007305485-2023-00203
Device Sequence Number20475984
Product Code OCY
UDI-Device Identifier10653405986553
UDI-Public(01)10653405986553(17)250508(10)202305095
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Catalogue NumberDIS150
Device Lot Number202305095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic